Alert archive / Mississippi / Flash Flood Warnings in 2024

Flash Flood Warning 12, NWS Jackson, MS

February 11, 20245 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 11, 2024, 9:03 PM CST for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2024, 9:03 PM CST (03:03 UTC)
Expired
Feb 12, 2024, 12:00 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 17 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 5:53 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 11, 5:53 PM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
553 PM CST Sun Feb 11 2024

...New AVIATION...

.DISCUSSION...
Issued at 346 PM CST Sun Feb 11 2024

Tonight through Saturday night: Severe storms are expected across
the CWA this afternoon and evening. The most intense storms are
expected along and south of a line from Winnsboro, Louisiana to De
Kalb in Kemper County Mississippi where damaging wind gusts, large
hail and a few strong tornadoes will be possible. Mid afternoon
radars showed a line of severe storms tracking east from the Highway
82 Corridor to well north of Interstate 20. This activity is
expected to hinder the development of additional severe storm
develop in its wake. Farther south though a surface low over the
east Texas/southwest Louisiana line is expected to track northeast
through Monday. This surface low was being supported by a closed low
as noted on mid afternoon satellite imagery/RAP analysis spinning
over the Texas panhandle. A warm front associated with the surface
low was noted on surface analysis near a line from Natchez to
Meridian. This warm front will try to push a little farther north
through this evening while the surface low rides along it. Storms
developing south of the warm front are expected to become focused
along the warm front to maximize potential for severe development.
In addition, locally heavy rain will also be possible with the
strongest storms and will fall over wet soils from previous rainfall
last several days. Some runoff issues should be expected and may
briefly lead to flooding of poor drainage and low lying areas.
Although the severe threat is expected to end before midnight
tonight the surface low will still be over our CWA and note shift
east of Mississippi along with its cold front until Monday morning.
This will end most of the significant rain however, light rain
chances will continue due to the closed low that will take until
Monday night to move far enough to the northeast of Mississippi to
end any chance of measurable precipitation. Cooler than normal
temperatures are expected Monday night through Tuesday night but
near normal temperatures are expected again Wednesday afternoon. Dry
weather is expected Monday night through Thursday night but rain
chances return from the southwest Friday as another low pressure
system approaches the region. Friday there will be a surface low in
the northwest Gulf that will help increase moisture over our area
while a strong cold front approaches from the central Plains. These
two features will form a squeeze play over our CWA Saturday
resulting in widespread rain followed by a return to dry weather and
cooler than normal temperatures Saturday night and Sunday. /22/

&&

.AVIATION...
(00Z TAFS)
Issued at 547 PM CST Sun Feb 11 2024

Local radars showed numerous TSRA across the area resulting in
IFR cigs across the northern half and a mix of MVFR/VFR cigs
across the southern half of the CWA. Poor flying conditions are
expected to continue through 16Z Mon as a center of low pressure
moves across the area MVFR/IFR conditions will prevail with
occasional VFR and LIFR conditions. After 16Z Monday cntrl and
southern TAF sites wl begin to improve. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  63  35  57 /  80  30   0   0
Meridian      58  68  37  59 /  90  70   0   0
Vicksburg     48  57  34  58 /  80  10   0   0
Hattiesburg   58  69  37  60 /  90  70   0   0
Natchez       48  57  35  59 /  70  10   0   0
Greenville    49  55  34  56 /  80  40   0   0
Greenwood     53  60  34  57 / 100  40  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/22/

In the hours before

Special weather statement, Feb 11, 7:56 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CST Sun Feb 11 2024

MSZ044-050-120245-
Scott MS-Leake MS-
756 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEAKE AND NORTHWESTERN
SCOTT COUNTIES THROUGH 845 PM CST...

At 756 PM CST, Doppler radar was tracking a strong thunderstorm over
Forkville, or 10 miles north of Morton, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Walnut Grove, Lena, Tuscola, and Ludlow around 800 PM CST.
  Carthage and Standing Pine around 805 PM CST.
  Redwater, Edinburg, and Madden around 815 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.

&&

LAT...LON 3238 8966 3244 8975 3251 8977 3283 8953
      3283 8932 3269 8932
TIME...MOT...LOC 0156Z 217DEG 51KT 3250 8965

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CR
Special weather statement, Feb 11, 8:18 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CST Sun Feb 11 2024

MSZ049-055-056-120315-
Smith MS-Rankin MS-Simpson MS-
818 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 915 PM CST...

At 818 PM CST, Doppler radar was tracking a strong thunderstorm near
Whites, or 9 miles south of Florence, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jackson, Florence, Braxton, Star, Monterey, and Piney Woods around
  825 PM CST.
  Cato around 830 PM CST.
  Johns around 835 PM CST.
  Polkville around 850 PM CST.
  Pelahatchie around 855 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.

&&

LAT...LON 3195 9020 3195 9019 3199 9021 3199 9022
      3201 9023 3202 9022 3202 9023 3209 9023
      3209 9024 3214 9024 3239 8981 3229 8973
      3222 8973 3222 8967 3216 8962 3193 9017
TIME...MOT...LOC 0218Z 239DEG 36KT 3202 9016

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Feb 11, 8:33 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
833 PM CST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Hail             6 ESE LeTourneau        32.19N 90.84W
02/11/2024  E2.00 inch       Warren             MS   Public

            Social media photo taken along Dudley Rd.

&&

DL
Special weather statement, Feb 11, 8:37 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
837 PM CST Sun Feb 11 2024

MSZ048-053-054-059-120345-
Jefferson MS-Copiah MS-Hinds MS-Claiborne MS-
837 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...EASTERN
JEFFERSON...SOUTH CENTRAL HINDS AND COPIAH COUNTIES THROUGH 945 PM
CST...

At 837 PM CST, Doppler radar was tracking a strong thunderstorm over
Blue Hill, or 10 miles east of Fayette, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pleasant Hill, Allen, Peyton, Barlow, and Mcbride around 845 PM
  CST.
  Glancy and Dentville around 900 PM CST.
  Hazlehurst around 905 PM CST.
  Crystal Springs and Gallman around 910 PM CST.
  Hopewell around 925 PM CST.
  Terry around 935 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CST for central, south
central and southwestern Mississippi.

&&

LAT...LON 3162 9093 3187 9091 3214 9029 3182 9015
      3170 9063 3170 9073 3167 9074
TIME...MOT...LOC 0237Z 243DEG 39KT 3173 9088

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Feb 11, 8:39 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
839 PM CST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Dmg     2 E Madison             32.47N 90.08W
02/11/2024                   Madison            MS   Public

            Tree downed over Hoy Rd.

&&

DL
Local storm report, Feb 11, 8:51 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
851 PM CST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Hail             2 E Lucern              32.51N 89.19W
02/11/2024  E0.70 inch       Newton             MS   Public

            Social media report.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 6:14 PM CSTSpecial Weather StatementJANRankin31 min
Feb 11, 6:21 PM CSTSevere Thunderstorm WarningJANLeake, Scott39 min
Feb 11, 6:45 PM CSTSevere Thunderstorm WarningJANAttala, Neshoba, Winston26 min
Feb 11, 7:03 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Warren3 hr
Feb 11, 7:05 PM CSTSpecial Weather StatementJANNeshoba40 min
Feb 11, 7:49 PM CSTSpecial Weather StatementJANClaiborne41 min
Feb 11, 7:52 PM CSTSpecial Weather StatementJANCopiah38 min
Feb 11, 7:56 PM CSTSpecial Weather StatementJANLeake49 min
Feb 11, 8:18 PM CSTSpecial Weather StatementJANRankin57 min
Feb 11, 8:28 PM CSTRiver Flood WarningJANNoxubee12 hr
Feb 11, 8:37 PM CSTSpecial Weather StatementJANCopiah68 min
Feb 11, 9:25 PM CSTSpecial Weather StatementJANAdams, Franklin65 min
Feb 11, 10:42 PM CSTSevere Thunderstorm Warning Considerable damage threatJANCovington, Forrest, Jones, Lamar, Marion36 min
Feb 11, 11:42 PM CSTFlash Flood WarningJANSimpson3 hr
Feb 11, 11:43 PM CSTSevere Thunderstorm WarningJANMarion30 min
Feb 12, 12:05 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar27 min
Feb 12, 12:11 AM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln34 min
Feb 12, 12:22 AM CSTSevere Thunderstorm WarningJANJones53 min
Feb 12, 12:38 AM CSTSevere Thunderstorm WarningJANClarke, Jasper82 min
Feb 12, 1:38 AM CSTRiver Flood WarningJANLeake4 days
Feb 12, 1:40 AM CSTSevere Thunderstorm WarningJANLamar, Marion65 min
Feb 12, 1:48 AM CSTRiver Flood WarningJANYazoo5 days
Feb 12, 2:09 AM CSTSevere Thunderstorm WarningJANForrest46 min
Feb 12, 2:24 AM CSTFlash Flood WarningJANClarke, Jasper, Jones2 hr
Feb 12, 3:21 AM CSTRiver Flood WarningJANMadison, Yazoo10 days
Feb 12, 8:06 AM CSTRiver Flood WarningJANHinds, Warren8 days
Feb 12, 8:08 AM CSTRiver Flood WarningJANCopiah, Simpson4 days
Feb 12, 11:14 AM CSTRiver Flood WarningJANNeshoba4 days
Feb 12, 11:14 AM CSTRiver Flood WarningJANLeake5 days
Feb 12, 11:28 AM CSTRiver Flood WarningJANLawrence5 days
Feb 12, 11:28 AM CSTRiver Flood WarningJANMarion24 hr
Feb 11, 6:16 PM CSTSpecial Weather StatementJANCatahoula59 min
Feb 11, 6:40 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia20 min

Nearby

Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.